Hail, Outagamie
- When
- June 5, 4:18 PM CST
- Where
- Outagamie County, 2.02 mi SW of Stinson
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.530, -88.580
Penny size hail fell about seven miles north of Shiocton.
Isolated thunderstorms developed late in the afternoon along a lake breeze. One of the storms produced quarter to tennis ball size hail as it passed through Outagamie County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Isolated thunderstorms developed late in the afternoon along a lake breeze. One of the storms produced quarter to tennis ball size hail as it passed through Outagamie County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 5, 1:36 PM CST, 2 hours 42 minutes earlier.
Area Forecast Discussion National Weather Service Green Bay WI 236 PM CDT Wed Jun 5 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 236 PM CDT Wed Jun 5 2019 Conditions in the short term part of the forecast will be fairly mild. This afternoon, a few showers are possible for the northeast along with a rumble of thunder. Fog and mist likely return tonight, primarily for north-central Wisconsin. By tomorrow morning, high pressure conditions are expected to move into the region, bringing in more clear skies and sunny conditions. The main portion of the front moved into southern Wisconsin this afternoon, which will keep the majority of the instability out of the region. However, easterly flow from the lake will keep an area of convergence in place from approximately Wood to Marinette County. This convergence coupled with diurnal instability, and lingering moisture from the previous night's rain will bring a few scattered showers and possibly a rumble of thunder. However, with virtually no shear or instability, don't anticipate the formation of any strong thunderstorms. Low clouds, fog, and mist are likely to return to the region overnight. The majority of the fog is expected to be in north- central Wisconsin, where the winds will be light and the low level inversion the strongest. Depending on how the rain from the afternoon goes, some patchy fog may extend a bit further east and south as well. There are a few signals for isolated showers again on Tuesday, but stuck with the dry forecast as with previous updates, with the expectation that the easterly flow will keep the area dry. Stuck with a blend of top performing models for temperatures through the period. .LONG TERM...Thursday Night Through Wednesday Issued at 236 PM CDT Wed Jun 5 2019 Fairly tranquil weather expected through the upcoming weekend before the next chance of showers and thunderstorms arrives for the first part of next week. Expect slightly above average temperatures into the weekend before dropping to slightly below average temperatures for the first part of next week. Thursday night through Saturday night: Much of the area will remain under the influence of the western edge of broad high pressure centered over eastern Canada. This will keep dry conditions in place through this time period. Skies will generally become partly cloudy during the afternoon with diurnal heating before clearing overnight. If winds remain light enough, some fog could develop during the overnight hours, especially for locations that received rainfall from the Tuesday night evening. An upper-level ridge will slide across the area Friday and Saturday, which will help keep high temperatures in the upper 70s to low 80s. For comparison, average high temperatures for this time of year are right around the low to mid 70s. Sunday and Monday: A surface low and deepening upper-level trough, digging across the northern Plains, will approach from the west Sunday afternoon. At the same time, the aforementioned high pressure center will slip farther to the east. This will allow moisture to lift northward on increasing southerly flow. These features will shift eastward and cross the area Sunday night into Monday morning. As the associated cold front pass through northeast WI, look for showers and thunderstorms to develop for this time period. The timing of the front will be key to strong to severe thunderstorm potential. Currently, the late afternoon and evening passage of the cold front would allow for enough instability to increase chances for a some strong to possibly severe thunderstorms. Will need to keep an eye on it though as a slower cold front approach would allow for lower instability into the overnight hours. A bit early for details, but it does look like shear values would be in the 20 to 30 kt range with a good portion of that being orthogonal to the front. This again lends some support for stronger thunderstorms. Rest of the extended: Monday afternoon into Monday night, the aforementioned trough axis will be directly overhead during this time period, which will lead to continued chance of scattered showers and possibly a thunderstorm. High temperatures will be kept a bit cooler with most locations in the upper 60s to low 70s. Beyond that time period, timing becomes a bit less certain; however, it does look as if another quick moving surface ridge may slide through the area during the day Tuesday. Highs will likely remain in the upper 60s to low 70s. && .AVIATION...for 18Z TAF Issuance Issued at 101 PM CDT Wed Jun 5 2019 MFVR to VFR conditions are expected across the region today. This will vary through the afternoon and evening as MFVR CIGs develop with afternoon cloud cover, but may scatter out a bit at times. A few showers are possible but thunderstorm development is expected to be greatly limited this afternoon. Tonight, CIGs will drop again and fog development is likely for the western TAF sites, especially northern Wisconsin but may also impact the eastern TAF sites briefly. CIGs will improve quickly towards the end of the TAF period as high pressure builds in to the region. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Cooley AVIATION.......Uhlmann
Hazardous Weather Outlook National Weather Service Green Bay WI 212 PM CDT Wed Jun 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 212 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated thunderstorms are possible this evening for northeastern Wisconsin. Patchy dense fog could develop late tonight, mainly across central and north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Sunday into Sunday night. Depending on the timing of the cold front, some thunderstorms could become strong. There is also a slight chance of thunderstorms Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-061915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 212 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Patchy dense fog is possible at times through tonight, mainly on the lake. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms Sunday into Sunday night. Uhlmann/Cooley
Special Weather Statement
National Weather Service Green Bay WI
459 PM CDT Wed Jun 5 2019
WIZ031-038-039-052245-
Shawano WI-Outagamie WI-Brown WI-
459 PM CDT Wed Jun 5 2019
...SPECIAL WEATHER STATEMENT...
At 457 PM CDT, Doppler radar was tracking isolated thunderstorms
from near Bonduel to near Clintonville, moving southeast at 25 mph.
Hail up to a half inch in diameter and winds to 30 mph are possible
with the storms.
The storms should reach the west side of Green Bay between 530 pm
and 545 pm.
The thunderstorms will impact the following locations... Nichols,
Mackville, Leeman, Briarton, Hofa Park, Murphy Corner, Rose Lawn,
Chicago Corners, Oneida and Landstad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4433 8841 4458 8863 4459 8863 4459 8861
4464 8861 4465 8859 4470 8838 4461 8824
4459 8825 4459 8821 4456 8819 4447 8811
TIME...MOT...LOC 2157Z 324DEG 22KT 4463 8839
EckbergThe Green Bay radar (KGRB), 37 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
7 hail. Local standard time, as filed.
Penny size hail fell about seven miles north of Shiocton.
Penny size hail fell three miles north of Shiocton.
Quarter size hail fell in Shiocton.
Quarter size hail fell north of Stephensville.
Tennis ball size hail fell on the south side of Stephensville. The time of this event is an estimate based on radar data.
Ping pong ball size hail fell two miles south of Shiocton.
Tennis ball size hail fell three miles southeast of Stephensville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2019Every state in 2019This day in weather historyWarnings in Wisconsin, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835335, 835338, 835341, 835343, 835346, 835348, 835350.